Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|tobycat88 - Thu Dec 10, 2009 4:29 pm||
I have had Implanon inserted almost three weeks ago. I had it inserted the second day of my cycle, but I have not stopped bleeding since. I know the side effects are prolonged bleeding were there, but I was not informed that I would have such terrible mood swings. I have thick hair and would lose some naturally every day, but now it seems like it's coming out so much easier now. I don't know if that is because of the Implanon or not. But one of the major reasons why I want Implanon removed is that it is interfering with my sex life. My boyfriend and I cannot have sex because I am constantly bleeding. No wonder it is 99% effective, we can't have sex. This is where my question comes in, is it possible for me to switch to the birth control pill, which will regulate my period, directly after the removal of implanon? Do I have to wait until my next cycle? I cannot wait to have this removed. Or, another question, is there anything that will stop the prolonged bleeding?
|Debbie Miller, RN - Sat Dec 19, 2009 11:52 am||
You should start oral contraceptives immediately on removal of the Implanon. If there is a gap between you should use a back up method for the first two weeks after starting birth control pills. If you start them immediately you would not need to have a back up.
This may well be the answer for you. Good luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.